Alert archive / Washington / Flash Flood Warnings in 2010
Flash Flood Warning 1, NWS Spokane, WA
NWS Spokane, WA issued this flash flood warning at Jul 28, 2010, 5:25 PM PDT for Lincoln County, Washington. It was in force for 110 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2010, 5:25 PM PDT (00:25 UTC)
- Expired
- Jul 28, 2010, 7:15 PM PDT
- In force
- 110 min
- Issued by
- NWS Spokane, WA
- Area
- Storm-based polygon
- Flood severity
- None
County Lincoln County, WA
The radar
The Spokane radar (KOTX), 43 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 0.4 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 3029 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
588 WGUS56 KOTX 290025 FFWOTX WAC043-290215- /O.NEW.KOTX.FF.W.0001.100729T0025Z-100729T0215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPOKANE WA 525 PM PDT WED JUL 28 2010 THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHEASTERN LINCOLN COUNTY IN EAST CENTRAL WASHINGTON... * UNTIL 715 PM PDT * AT 519 PM PDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING FROM A THUNDERSTORM ALONG HIGHWAY 23 BETWEEN HARRINGTON AND SPRAGUE. THESE THUNDERSTORMS ARE VERY SLOW MOVING AND WILL PRODUCE AND ADDITIONAL ONE HALF INCH TO AN INCH OF RAINFALL. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HARRINGTON AND DAVENPORT PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. && LAT...LON 4773 11838 4773 11788 4728 11784 4727 11837 $$ EK
2 follow-up statements
356 WGUS76 KOTX 290102 FFSOTX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 602 PM PDT WED JUL 28 2010 WAC043-290215- /O.CON.KOTX.FF.W.0001.000000T0000Z-100729T0215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LINCOLN WA- 602 PM PDT WED JUL 28 2010 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM PDT FOR SOUTHEASTERN LINCOLN COUNTY... AT 552 PM PDT...WEATHER RADAR CONTINUED TO SHOW VERY SLOW MOVING THUNDERSTORMS OVER EASTERN LINCOLN COUNTY. THESE STORMS COULD STILL PRODUCE UP TO AN INCH OF RAIN PER HOUR BETWEEN SPRAGUE AND DAVENPORT THROUGH 700 PM. EARLIER THE LINCOLN COUNTY SHERIFF REPORTED ROAD WASHOUTS ALONG HIGHWAY 23 BETWEEN HARRINGTON AND SPRAGUE AND THIS ADDITIONAL RAINFALL COULD LEAD TO MORE WASHOUTS. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SPRAGUE...DAVENPORT...AND MOHLER. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. && LAT...LON 4773 11838 4773 11788 4728 11784 4727 11837 $$ FX
852 WGUS76 KOTX 290211 FFSOTX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 711 PM PDT WED JUL 28 2010 WAC043-290217- /O.EXP.KOTX.FF.W.0001.000000T0000Z-100729T0215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LINCOLN WA- 711 PM PDT WED JUL 28 2010 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 715 PM PDT FOR SOUTHEASTERN LINCOLN COUNTY... THE THUNDERSTORM THAT BROUGHT FLASH FLOODING HAS WEAKENED OVER SOUTHEAST LINCOLN COUNTY REDUCING THE THREAT FOR FLASH FLOODING. HOWEVER A FLOOD ADVISORY REMAINS IN EFFECT THROUGH 8 PM AS ADDITIONAL SHOWERS AND THUNDERSTORMS WILL CONTINUE TO TRACK OVER THE AREA. LAT...LON 4773 11838 4773 11788 4728 11784 4727 11837 $$ JW
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 4:48 PM PDT, 37 minutes earlier.
Area forecast discussion, Jul 28, 4:48 PM PDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 448 PM PDT WED JUL 28 2010 .SYNOPSIS... A SERIES OF WEAK DISTURBANCES WILL MOVE NORTHEAST FROM OREGON INTO EASTERN WASHINGTON AND NORTH IDAHO THROUGH THE WEEK. THIS WILL RESULT IN OCCASIONAL CHANCES FOR SHOWERS AND THUNDERSTORMS...ESPECIALLY IN THE MOUNTAINS. && .DISCUSSION... TONIGHT...STRONG SHORTWAVE MOVING UP OREGON AND IDAHO THIS AFTERNOON. CONVECTION HAS BEEN FIRING OFF MOST OF THE DAY ACROSS NORTH CENTRAL OREGON EAST INTO CENTRAL IDAHO. CONVECTION HAS BEEN SLOW TO MOVE INTO SOUTHEAST WA AND THE CENTRAL ID PANHANDLE. WHILE DEWPOINTS ARE IN THE LOW TO MID 50S...GOES SOUNDINGS ARE SHOWING A CAP ACROSS THE AREA. ONCE THE WAVE ITSELF MOVES INTO THE AREA OVER THE NEXT FEW HOURS CONVECTION WILL GET GOING. HAVE MENTION OF AT LEAST ISOLATED THUNDER IN THE FORECAST WITH SCATTERED MENTIONED EAST OF A LINE FROM RITZVILLE TO COLVILLE. STORMS ARE EXPECTED TO PRODUCE HEAVY RAIN AND FREQUENT LIGHTNING. THE POTENTIAL FOR THUNDER WILL CONTINUE THROUGH THE NIGHT AS THE WAVE MOVES NORTHEAST ACROSS THE AREA. THERE IS ALSO SOME CONVECTION BEGINNING TO FIRING OFF ACROSS THE CENTRAL CASCADES...JUST SOUTH OF I-90. WHILE THEY ARE NOT MOVING MUCH...WOULD NOT BE SURPRISE TO SEE SOME ISOLATED CELLS POPPING UP EARLY THIS EVENING ALONG THE NORTHERN CASCADES WHERE CONVECTIVE INHIBITION IS LESS. THURSDAY THROUGH FRIDAY...WE REMAIN IN SOUTHWEST FLOW WITH SOME VERY WEAK WAVES MOVING THROUGH. MUCH LESS OF A CHANCE OF THUNDER...BUT THERE STILL IS THE POTENTAL. THE BEST CHANCE WILL BE ACROSS THE MOUNTAINS EACH AFTERNOON AND EVENING. TEMPERATURES WILL REMAIN SEVERAL DEGREES ABOVE AVERAGE FOR THIS TIME OF THE YEAR. /NISBET FRIDAY NIGHT THROUGH SUNDAY...SLIGHTLY COOLER TEMPERATURES WITH AFTERNOON SHOWERS AND THUNDERSTORMS WILL PREVAIL ACROSS THE INLAND NORTHWEST AS AN UPPER LEVEL TROUGH MOVES THROUGH THE REGION. THERE ARE STILL SOME TIMING DIFFERENCES WITH THE NAM/ECMWF A BIT SLOWER IN BRINGING THE TROUGH ASHORE THAN THE GFS/CANADIAN GEM BUT WE ARE TALKING ABOUT A 6 HOUR DIFFERENCE WHICH IS NOT TERRIBLY SIGNIFICANT IN THE EXTENDED PERIOD. AS THE TROUGH APPROACHES THE REGION FRIDAY...STABILITY WILL DECREASE AS COOLER TEMPERATURES ALOFT OVERTAKE VERY WARM AND MOIST AIR IN THE MID LEVELS. SOME OF THE SHOWERS AND THUNDERSTORMS THAT POP UP DURING DAYTIME HEATING WILL LINGER THROUGH THE OVERNIGHT HOURS AS MINOR SHORTWAVE DISTURBANCES WILL BE ABLE TO TRIGGER POTENTIAL INSTABILITY. SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE THROUGHOUT THE DAY SATURDAY AS THE MAIN SHORTWAVE MOVES THROUGH ALONG WITH A JET MAX NOSING INTO SOUTHEAST WA AND NORTH IDAHO. WITH SUFFICIENT MOISTURE IN THE LOWER LEVELS...STRONG TO MODERATE DYNAMIC LIFT...AND INCREASING 0-6KM SHEAR...THE ENVIRONMENT WILL BE PRIMED FOR THUNDERSTORMS...SOME WHICH MAY BE STRONG. THE HIGHER ELEVATIONS WILL BE MORE LIKELY TO SEE CONVECTION BUT WITH THE CUSP OF THE TROUGH MOVING THROUGH EASTERN WASHINGTON AND NORTH IDAHO DURING THE DAY SATURDAY...THE ENTIRE FORECAST AREA COULD SEE AT LEAST ISOLATED THUNDERSTORMS. SUNDAY NIGHT THROUGH WEDNESDAY...FOR THE BEGINNING OF NEXT WEEK... MEDIUM RANGE MODELS HAVE COME INTO MUCH BETTER AGREEMENT ON THE LOCATION OF THE TROUGH AXIS. THE PREVIOUS ECMWF KEPT THE TROUGH OFFSHORE WITH MUCH WARMER TEMPERATURES FORECAST FOR THE INLAND NORTHWEST. THE 12Z RUN SHOWS MUCH BETTER CONSENSUS IN MOVING THE TROUGH INLAND. THIS INCREASES THE CONFIDENCE THAT TEMPERATURES WILL BE CLOSE TO SEASONAL NORMALS RATHER THAN ABOVE NORMAL AS ADVERTISED BY THE PREVIOUS EC RUN. WITH THE TROUGH IN THE VICINITY...A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE FOR THE HIGHER ELEVATIONS THROUGH MID WEEK. /KELCH && .AVIATION... CLUSTERS OF THUNDERSTORMS OVER SOUTHEAST WASHINGTON HAVE PRODUCED A GUST FRONT THAT WILL LIKELY REACH THE SPOKANE/COEUR D'ALENE TERMINALS SHORTLY AFTER 00Z. LOOK FOR TEMPORARY GUSTY WINDS FROM THE SOUTH/SOUTHWEST. GUSTS AS HIGH AS 36KTS OCCURRED AT PULLMAN WITH THIS GUST FRONT. THE GUST FRONT WILL PROBABLY NOT BE AS STRONG IN THE SPOKANE AREA SINCE IT HAS BECOME SEPARATED FROM THE THUNDERSTORMS...BUT MAY STILL PRODUCE GUSTS TO 30KTS AND SOME LOCALIZED BLOWING DUST. SCATTERED SHOWERS AND THUNDERSTORMS WILL LINGER THROUGH 02Z-04Z...AND COULD CONTINUE A BIT LATER THAN THAT...BUT STRONG CONVECTION WILL BE LIMITED TO EARLY EVENING. /GKOCH && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 64 92 63 92 61 84 / 40 10 10 10 10 20 COEUR D'ALENE 57 89 56 90 57 85 / 40 10 10 10 10 20 PULLMAN 53 90 52 90 52 83 / 50 20 20 20 20 30 LEWISTON 63 97 65 97 64 91 / 50 20 20 20 20 30 COLVILLE 54 95 53 94 54 88 / 30 20 10 10 10 30 SANDPOINT 54 87 50 88 53 83 / 40 20 10 10 10 30 KELLOGG 57 88 56 88 58 83 / 40 20 20 20 20 30 MOSES LAKE 60 97 59 95 59 90 / 20 10 10 0 10 20 WENATCHEE 66 95 63 94 64 90 / 20 10 10 0 10 20 OMAK 59 96 56 95 59 91 / 20 10 10 0 10 20 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...NONE. WA...NONE. &&
Hazardous weather outlook, Jul 28, 6:21 AM PDT, 11 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 621 AM PDT WED JUL 28 2010 WAZ034-035-041>044-291330- MOSES LAKE AREA-UPPER COLUMBIA BASIN-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- 621 AM PDT WED JUL 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON AND NORTH CENTRAL WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. IDZ001>004-026-027-WAZ031>033-036>038-291330- NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- SPOKANE AREA-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- 621 AM PDT WED JUL 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND LAST WELL INTO THE EVENING HOURS. THUNDERSTORMS WILL LIKELY CONTAIN BRIEF HEAVY DOWNPOURS WHICH MAY PROMOTE LOCAL FLOODING IN LOW SPOTS AND URBAN TERRAIN. OVER SOUTHEAST WASHINGTON AND SHOSHONE COUNTY THUNDERSTORMS COULD APPROACH SEVERE WITH HEAVY DOWNPOURS...LARGE HAIL AND LOCALLY STRONG DOWNBURST WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 5:06 PM PDT | Areal Flood Advisory | OTX | Lincoln | 3 hr |
| Jul 28, 5:55 PM PDT | Areal Flood Advisory | OTX | Chelan | 3 hr |
| Jul 28, 7:39 PM PDT | Flash Flood Warning | OTX | Chelan | 2 hr |
Nearby
Flash Flood Warnings in Washington, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.